MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "during a procedure using the ra-04020 catheter in the operating room, there was no blood return after puncture." a new kit was used to resolve the issue.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one arterial catheterization device for analysis.The catheter was advanced off the needle cannula.No obvious signs of use were observed.Visual analysis did not reveal any defects or anomalies with the needle cannula or the catheterization device.The inner diameter of the needle cannula measured 0.020", which is within the specification limits of 0.0190"-0.0205" per needle cannula product drawing.Simulated use of the returned device was performed per the instructions for use (ifu) statement, "remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function.Precaution: prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited." the black handle on the guide wire was advanced through the track of the chamber.No resistance was experienced between the guide wire and chamber.The guide wire was returned to the original position and advanced through the needle cannula with little to no resistance.No blockage to inhibit blood flashback was observed.A resealable plastic bag was filled with water and then punctured with the needle.The bag was squeezed to pressurize the water to flow through the device.Water was observed exiting the blood hole and filling the clear hub of the catheterization device, thus, confirming fluid flashback.A device history record review was performed, and no relevant findings were identified.The report of a blocked needle was not confirmed through complaint investigation of the returned sample.The cannula met all relevant dimensional and functional requirements.No blockages were observed within the needle cannula to inhibit blood flashback.A lack of flashback is typically attributed to the insertion technique of the needle including the needle missing the vein, the vein collapsing, or the needle being positioned incorrectly, etc.Other potential use or patient variables include insufficient blood volume, dehydration, or factors like the patient's veins being small or deep set.A device history record review was performed, and no relevant findings were identified.Based on these circumstances and the returned device meeting all relevant functional requirements, no problem was found.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22201884
Report Number9680794-2025-00480
Device Sequence Number7643983
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)231213(17)281130(10)14F23M0052(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020
Device Lot Number14F23M0052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown